Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Acid Reflux Due To HIV Medication

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Bloating and Heartburn Gas (farting) and bloating can usually be managed by not eating foods such as beans, broccoli, and vegetable skins. Over the counter or prescription drugs may also be used to relieve gas. Heartburn (acid reflux) causes a burning sensation in your chest. It has nothing to do with your heart! It can happen when your stomach acid backs up into your esophagus. Try to stop eating certain foods to avoid heartburn: Spicy...
Ask the Experts

Acid reflux and oral sex

Hi Dr. Bob,I've been reading your column for years now and have always found it extremely helpful and reassuring. I was wondering about the risk of HIV transmission for insertive oral sex on a man, with ejaculation. I do know that the risk is...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...question that comes into my inbox, even though I can only respond personally to a small percentage of them.) Certainly if your acid reflux was severe enough to significantly damage the mucous membrane lining of your oral pharynx and if your new... Read more »

treating reflux v. HIV medication

Hello Doctor, greetings from AfricaPositive since 99, now on second regime from Nov.05: Kaletra,Videx EC & 3TC. VL undetectable, last CD4 count 289.My recent problems : non-cardiological pain in the chest, suspected reflux treated by GP with Omez...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Use of buffering drugs like Maalox or H2 blockers should be OK for symptom relief on your current HIV regimen. KH Read more »

Acid Reflux

Doctor,First of all Thank you, you guys are a huge help. I take 150mg of Zantac everyday for past 8 yrs. I am about start my medication for HIV. What medications you think could interact or worsen the situation for me. I also have anxiety problem(No...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post.There are some potential interactions between stomach acid lowering agents and HIV medications-- mostly with the protease inhibitors (atazanavir, especially). Zantac is one of the lesser potent stomach acid Read more »

acid reflux

Howdy. I'm using Gaviscon foam tabs for acid reflux and it seems to work. I saw posted that this interferes with the HIV meds which are causing the acid reflux. What should I do? Stats: undet/600/combivir/viramune/ no other side effects / rash...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...the case for anything you are taking (the zidovudine/lamivudine of Comnbivir or the Viramune). Feel free to keep taking your HIV medications (they seem to be working great for you) and also work with your doctor to treat the reflux as you both... Read more »
Articles
AIDS Survival Project

Dropping Acid: Antacids and HIV Medications

...they should be taken at least two hours before or one hour after taking these HIV medications. Prescription medications for Gastroesophageal Reflux Disease (GERD), or acid reflux, can also decrease the absorption of Reyataz and other medications.... Read more »
Test Positive Aware Network

Reyataz

...Crestor, Lescol, Lipitor, and Pravacol (pravastatin), but should be used with caution. Must be taken two hours apart from Videx, due to Videx's buffer, and must be taken 2 hours before or 1 hour after Videx EC (unless taking Videx EC with... Read more »
The Well Project

Drug Interactions and HIV/AIDS

...Metabolism Drugs That Speed Up Metabolism Other Types of Drug Interactions Drugs and Other Substances That May Interact With HIV Medications Other Types of Drugs That May Interact With HIV Drugs Food Taking Care of Yourself ... Read more »
AIDSinfo

Starting Anti-HIV Medications

... Terms Used in This Fact Sheet AIDS: acquired immunodeficiency syndrome. AIDS is the most severe stage of HIV infection. People infected with HIV are diagnosed Read more »
Connect With Others

HIV is not for sissies

Posted by ScotCharles, 3 Replies
...and sustiva gave me horrible nightmares and daytime delusions. All of the meds made me seriously nauseous and led to chronic acid reflux disorder. I read over the years that doctors were concerned that the HIV meds would lead to disorders of... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

now this is interesting

Posted by Anonymous, 5 Replies
...tested negative @ 3 months post unprotected vaginal insertive risk with partner of unknown hiv status. Zero i mean ZERO high risk behavior during the 3 months nor since. learned my lesson i did. well anyway for at least Read more »

long time without hiv medication but ignored in sw

Posted by thriller, 2 Replies
...situation. I m not an "alternative freak" so dont get me wrong here. and im not saying to others what to do in their life with hiv. But am l alone in this situation?? I am reluctant to hear the same thing over and over again but still l want to... Read more »